MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORK LIMITED RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORK LIMITED RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 06nov2018.It was reported that the micro catheter couldn't be taken out from the protector after flushing a 135/20 renegade hi-flo kit was selected for use during a tace procedure for a patient with liver cancer.During preparation, it was reported that the micro catheter couldn't be taken out from the protector after flushing.The procedure was completed with another of the same device.There were no patient complications reported and the patient condition after the procedure was stable.However, analysis revealed that the shaft was fractured 50.2cm from the hub.Device evaluated by mfr: the device was returned for evaluation.Returned product consisted of a renegade hi-flo micro-catheter.The hub, shaft and tip were microscopically examined.This device showed damage consisting of 1 fracture on the shaft.The fracture was located 50.2cm from the hub.The shaft was not completely separated the inner liner was still connected.The stretching and the fracture that was noticed on the device are consistent with the device being removed from the shipping tube without being completely hydrated with saline.The distal end of the shaft showed multiple kinks from the tip to proximally 16cm.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORK LIMITED
ballybrit business park
galway 92729
EI  92729
MDR Report Key8075437
Report Number2134265-2018-62952
Device Sequence Number13883516
Product Code KRA
UDI-Device Identifier08714729280781
UDI-Public08714729280781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0022368430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1